| Catalog Number |
A2030-120 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional armada 14 device referenced in b5 is filed under separate medwatch report number.
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed de novo lesion in the tibial artery with heavy calcification.A 3x200mm and a 3x120mm armada balloon dilatation catheter (bdc) were used in a procedure.However, the balloons ruptured at 8 atmospheres (atm) during the first inflation.There was no adverse patient effect and clinically significant delay reported in the procedure.Another armada balloon was used to complete the procedure.No additional information was provided.
Additional Manufacturer Narrative
Visual and functional analysis were performed on the returned device.The reported balloon rupture was confirmed.The lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined that the reported balloon rupture appears to be related to operational context.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.